Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 19, 2013, 8:03 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 8:03 PM EDT (00:03 UTC)
- Expired
- Jul 19, 2013, 9:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 29 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:11 PM EDT | TSTM WND DMG | Oswego, NY | MANY TREES DOWN. |
| Jul 19, 8:23 PM EDT | TSTM WND DMG | Pulaski, NY | TREE DOWN. |
| Jul 19, 9:04 PM EDT | TSTM WND DMG | Greig, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:52 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS51 KBUF 200003
SVRBUF
NYC045-049-075-200100-
/O.NEW.KBUF.SV.W.0069.130720T0003Z-130720T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
803 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN CENTRAL NEW YORK
LEWIS COUNTY IN CENTRAL NEW YORK
NORTHERN OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 900 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES WEST OF STONY POINT TO 13 MILES
NORTHWEST OF NINE MILE POINT TO 24 MILES SOUTHWEST OF NINE MILE
POINT...MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
NINE MILE POINT...
STONY POINT...
HENDERSON HARBOR...
ADAMS...
ADAMS CENTER...
REDFIELD...
WATERTOWN...
HIGHMARKET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4342 7551 4348 7580 4343 7583 4346 7654
4353 7642 4354 7624 4358 7621 4380 7624
4391 7636 4388 7645 4393 7641 4388 7629
4390 7614 4395 7616 4398 7622 4395 7628
4401 7630 4406 7516 4362 7510
TIME...MOT...LOC 0003Z 270DEG 41KT 4395 7670 4364 7651
4337 7675
$$
RSH2 follow-up statements
786
WWUS51 KBUF 200010
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
810 PM EDT FRI JUL 19 2013
NYC045-049-075-200100-
/O.CON.KBUF.SV.W.0069.000000T0000Z-130720T0100Z/
LEWIS NY-JEFFERSON NY-OSWEGO NY-
810 PM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN OSWEGO...SOUTHERN JEFFERSON AND LEWIS COUNTIES...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 35 MILES NORTH OF OSWEGO TO 13 MILES
NORTH OF OSWEGO...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
NINE MILE POINT...
SCRIBA...
SOUTHWICK BEACH...
HENDERSON HARBOR...
MANNSVILLE...
ALTMAR...
LORRAINE...
BROWNVILLE...
WATERTOWN...
OSCEOLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS IN EXCESS OF 80 MPH ARE DANGEROUS...DESTRUCTIVE...AND POSSIBLY
DEADLY. THESE WINDS CAN SNAP AND UPROOT LARGE NUMBERS OF TREES AND
OVERTURN HIGH PROFILE VEHICLES. TAKE SHELTER IN A STURDY BUILDING
NOW!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4342 7551 4348 7580 4343 7583 4346 7654
4353 7642 4354 7624 4358 7621 4380 7624
4391 7636 4388 7645 4393 7641 4388 7629
4390 7614 4395 7616 4398 7622 4395 7628
4401 7630 4406 7516 4362 7510
TIME...MOT...LOC 0010Z 270DEG 41KT 4395 7659 4364 7640
4337 7664
$$
RSH262
WWUS51 KBUF 200036
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
836 PM EDT FRI JUL 19 2013
NYC045-049-075-200100-
/O.CON.KBUF.SV.W.0069.000000T0000Z-130720T0100Z/
LEWIS NY-JEFFERSON NY-OSWEGO NY-
836 PM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN OSWEGO...SOUTHERN JEFFERSON AND LEWIS COUNTIES...
AT 835 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SACKETS HARBOR TO 10 MILES
NORTHEAST OF FULTON...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
WATERTOWN...
NORTH OSCEOLA...
COPENHAGEN...
HIGHMARKET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4342 7551 4348 7580 4343 7583 4346 7654
4353 7642 4354 7624 4358 7621 4380 7624
4391 7636 4388 7645 4393 7641 4388 7629
4390 7614 4395 7616 4398 7622 4395 7628
4401 7630 4406 7516 4362 7510
TIME...MOT...LOC 0036Z 270DEG 41KT 4396 7609 4365 7590
4338 7614
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:48 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 19, 3:48 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT FRI JUL 19 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL DROP ACROSS THE REGION TONIGHT...WHICH
WILL LINGER INTO SATURDAY. A COLD FRONT WILL DROP ACROSS THE
REGION SATURDAY...BRINGING MUCH COOLER CONDITIONS FOR SUNDAY AND
INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
FOR THE REMAINDER OF THIS AFTERNOON HOT AND WINDY CONDITIONS WILL
PERSIST ACROSS THE REGION. AN UPPER LEVEL TROF SOUTH OF HUDSON BAY
WILL DIVE TOWARD THE UPPER LAKES THROUGH TONIGHT...PUSHING AN
ASSOCIATED COLD FRONTAL BOUNDARY TOWARD OUR REGION. WHILE THE
FRONT ITSELF WILL REMAIN WELL UPSTREAM...THIS WILL RESULT IN A
TIGHTENING PRESSURE GRADIENT. THE BUFFALO VAD WIND PROFILE
ALREADY SHOWS 40 KNOT WINDS AT 925 MB...WITH THESE WINDS FORECAST
TO INCREASE SLIGHTLY FROM WEST TO EAST THROUGH THIS EVENING.
THESE SOUTHWEST WINDS SHOULD FAIRLY READILY MIX TO THE
SURFACE...WITH THE LAKE BREEZE ENHANCING THIS FLOW TO THE
NORTHEAST OF THE LAKES. THE WINDIEST CONDITIONS SHOULD BE ACROSS
THE NIAGARA FRONTIER AND IMMEDIATE LAKE ERIE SHORELINE...WHICH
INCLUDES THE BUFFALO METRO AREA. GUSTS SHOULD GENERALLY RUN IN THE
40 TO 45 MPH RANGE IN THIS AREA...WITH PEAK GUSTS LIKELY TO TOP
OUT NEAR 50 MPH. EXPECT THAT WITH THE FULL FOLIAGE...THIS WILL
RESULT IN A FEW DOWNED TREE LIMBS...WITH SOME SPOTTY POWER OUTAGES
POSSIBLE. ELSEWHERE WILL BE BREEZY AS WELL...BUT INTERIOR
LOCATIONS WILL GENERALLY LESS WINDY.
THE OTHER BIG ISSUE WILL SIMPLY BE THE HOT WEATHER. THE SW FLOW
OFF THE LAKE SHOULD HOLD TEMPERATURES 90 IN THE BUFFALO
AREA...BUT ROCHESTER EASTWARD THIS FLOW WILL DOWNSLOPE AND ADD A
FEW MORE DEGREES TO THE ALREADY HOT WEATHER. FOR MANY THIS WILL BE
THE HOTTEST DAY SO FAR...WITH HIGHS IN THE MID 90S. THIS COMBINED
WITH DEW POINTS IN THE LOWER 70S WILL RESULT IN HEAT INDEX VALUES
OVER 100 FOR ROCHESTER AND IN THE NORTHERN GENESEE VALLEY AND
FINGER LAKES REGIONS. OTHERWISE...EXPECT WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION TO DISSIPATE TOWARD SUNSET...AS DAYTIME
HEATING DIMINISHES AND AS WINDS INCREASE MIXING AND EXPAND THE
LAKE SHADOWING.
FOR TONIGHT AND INTO SATURDAY...THE FOCUS WILL SHIFT TO THE
POTENTIAL FOR SEVERE WEATHER AND FOR LOCALLY HEAVY RAINFALL. THIS WILL
LIKELY COME IN TWO WAVES. THE FIRST CAN ALREADY BE SEEN CLEARLY
THROUGH MID-AFTERNOON...WITH THIS AREA ASSOCIATED WITH A LINE OF
THUNDERSTORMS ACROSS LAKE HURON AND EXTENDING EAST INTO SOUTHERN
ONTARIO PROVINCE. THIS INITIAL WAVE WILL TRACK TOWARD OUR REGION...BUT
GIVEN THE STRONG SW FLOW ACROSS THE LAKES WILL PROBABLY CAUSE IT TO
WEAKEN AS IT TRIES TO MOVE INTO OUR REGION. HIGHER RESOLUTION
GUIDANCE IS IN GENERAL AGREEMENT WITH THE NAM/RGEM/HRRR ALL
SHOWING THIS GENERAL TREND. THERE IS STILL A POSSIBILITY THAT THIS
WILL HOLD TOGETHER LONG ENOUGH TO HAVE SOME IMPACT ON OUR
CWA...WITH THE SAINT LAWRENCE RIVER AND NORTH COUNTRY AND POSSIBLY
PORTIONS OF THE NIAGARA FRONTIER THE AREAS TO WATCH. IT WILL BE
TRICKY...SINCE THE LINE WILL PROBABLY BE QUITE IMPRESSIVE JUST
UPSTREAM OF THE LAKE BREEZE...WITH BOWING LINE SEGMENTS CAPABLE OF
PRODUCING DAMAGING WINDS. THIS INITIAL LINE WILL IMPACT OUR
REGION BETWEEN 700 PM AND 1000 PM.
BEHIND THIS...IS A SECONDARY LINE OF THUNDERSTORMS DEVELOPING
ALONG WHAT APPEARS TO BE A PRE-FRONTAL TROF WIND SHIFT BOUNDARY.
00/12Z RUNS OF THE NAM/RGEM AND RECENT RUNS OF THE HRRR CONTINUE
TO SUGGEST THAT THIS AREA WILL EXPAND...AND EVENTUALLY DROP ACROSS
OUR REGION DURING THE OVERNIGHT HOURS. THE LATER TIMING...AND
CLOSER PROXIMITY TO THE SHORTWAVE WILL MAKE THIS FEATURE MORE
LIKELY TO HOLD TOGETHER AS IT DROPS ACROSS THE LAKES AND ACROSS
WESTERN NEW YORK LATE TONIGHT AND INTO SATURDAY MORNING. THIS
TIMING IS CLIMATOLOGICALLY NOT FAVORABLE FOR SEVERE WEATHER...BUT
GIVEN THE SIGNIFICANT AMOUNT OF NIGHTTIME INSTABILITY...AND STILL
A FAIR AMOUNT OF SHEAR...IT WILL BEAR A RADAR WATCH IF IT DOES
INDEED DEVELOP AS FORECAST.
IN ADDITION TO THE SEVERE WEATHER THREAT...THERE WILL ALSO BE A
RISK FOR LOCALLY HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES WILL
BE 1.75 TO 2.00 INCHES...AND WHILE STORMS WILL LIKELY BE
MOVING...LARGE AREAS OF CONVECTION OR BRIEF TRAINING COULD QUICKLY
ADD UP AND LEAD TO LOCALIZED FLOODING.
ON SATURDAY...EXPECT MOST OF THE SHOWERS AND THUNDERSTORM ACTIVITY
TO SLIDE TO THE SOUTH AND EAST OF THE AREA LATE MORNING AND INTO
THE AFTERNOON HOURS. THE ACTUAL FRONTAL BOUNDARY WILL NOT CROSS
UNTIL LATER IN THE DAY...BUT MUCH DRIER AIR WILL MOVE IN BEHIND
THE PRE-FRONTAL TROF WITH ONLY MARGINAL CHANCE FOR ANY SHOWERS OR
THUNDERSTORMS ALONG THE FRONT ITSELF WHICH WILL CROSS LATE IN THE
DAY SATURDAY. WITH COOLER AIR MOVING IN AND LINGERING
PRECIPITATION...TEMPERATURES WILL BE NOTABLY COOLER ON
SATURDAY...WITH HIGHS MAINLY IN THE LOWER 80S.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
BY SATURDAY EVENING...MOST OF THE 12Z GUIDANCE PACKAGES ARE IN GOOD
AGREEMENT THAT THE COLD FRONTAL ZONE AND THE BULK OF ITS ASSOCIATED
PRECIPITATION WILL HAVE SLIPPED TO OUR SOUTH...SAVE FOR THE NAM
WHICH IS A SLOWER OUTLIER. AS THIS PARTICULAR MODEL HAS SHOWN SOME
RUN-TO-RUN INCONSISTENCIES WITH THE TIMING OF THE FRONT OVER THE
PAST DAY OR SO...WILL DISREGARD IT IN FAVOR OF THE FASTER GFS/
GEM/ECMWF CONSENSUS AND OUR EXISTING CONTINUITY...ALL OF WHICH
ADVERTISE A GENERALLY DRY NIGHT. IN THE WAKE OF THE FRONT...A HIGHLY
ANTICIPATED COOLER AND DRIER AIRMASS WILL SPREAD SOUTH ACROSS OUR
AREA THROUGH THE COURSE OF THE NIGHT...FINALLY BRINGING SOME MUCH
WELCOMED RELIEF FROM THE TROPICAL HEAT AND HUMIDITY LEVELS OF THE
PAST WEEK. EXPECT OVERNIGHT LOWS TO DROP TO THE MID 50S TO LOWER
60S...WHILE SURFACE DEWPOINTS FALL BACK TO MUCH MORE COMFORTABLE
LEVELS IN THE 50S.
WITH THE WATERS OF THE LOWER GREAT LAKES NOW IN THE MID TO UPPER 70S
/OR AROUND +25C/...AND THE INCOMING COOLER AIRMASS EVENTUALLY
FEATURING 850 MB TEMPS OF AROUND +10C BY LATER IN THE NIGHT...WE MAY
WELL SEE SOME LAKE EFFECT CLOUDINESS DEVELOP SOUTH OF THE LAKES
OVERNIGHT...THOUGH THE INCOMING AIRMASS WILL LIKELY REMAIN TOO DRY
AND FEATURE TOO LOW OF A SUBSIDENCE INVERSION TO SUPPORT ANY LAKE
EFFECT SHOWERS.
SUNDAY AND SUNDAY NIGHT...SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY
ACROSS THE LOWER LAKES AND NEW YORK STATE IN THE WAKE OF THE COLD
FRONT. COUPLED WITH STRONG MIDSUMMER DIURNAL EFFECTS...THIS SHOULD
RESULT IN ANY LAKE EFFECT CLOUDS FROM SATURDAY NIGHT BREAKING UP
DURING THE COURSE OF SUNDAY MORNING...LEADING TO A DECENT AMOUNT OF
SUNSHINE EVERYWHERE FOR THE AFTERNOON. MEANWHILE...850 MB TEMPS
RANGING FROM +9C NORTH TO +13C SOUTH SHOULD SUPPORT RATHER PLEASANT
HIGHS IN THE MID TO UPPER 70S...WHILE DEWPOINTS CONTINUE TO LOWER TO
THE 50-55 DEGREE RANGE WITH DIURNAL MIXING. THE COOLER AND QUIET
WEATHER WILL THEN CONTINUE INTO SUNDAY NIGHT...WHEN LOWS SHOULD
RANGE THROUGH THE 50S IN MOST LOCATIONS...WITH SOME UPPER 40S EVEN
POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY. WITH THE LOW LEVEL
FLOW VEERING MORE EASTERLY...DO NOT EXPECT LAKE EFFECT CLOUDINESS TO
BE A PROBLEM FOR SUNDAY NIGHT...THOUGH THERE WILL PROBABLY BE SOME
INCREASE IN MID/HIGH CLOUDS OVERNIGHT IN ADVANCE OF A MODEST
SHORTWAVE TROUGH THAT WILL BE WORKING INTO THE CENTRAL GREAT LAKES.
MONDAY AND MONDAY NIGHT...THE SURFACE HIGH WILL SLIDE EAST ACROSS
NEW ENGLAND AND OUT TO SEA...WHILE THE AFOREMENTIONED SHORTWAVE
TROUGH TO OUR WEST SETTLES ACROSS THE LOWER LAKES AND NY/PA...WHILE
ALSO SPAWNING SOME SEMBLANCE OF A WEAK SURFACE REFLECTION. WHILE THE
VARIOUS GUIDANCE PACKAGES STILL DIFFER WITH RESPECT TO HOW FAST
THIS SYSTEM ARRIVES AND EXACTLY HOW WELL DEVELOPED IT WILL BE...ALL
HAVE CONTINUED THE RECENT TREND TOWARD A FASTER AND SOMEWHAT MORE
DEVELOPED SYSTEM...WITH A PLUME OF DEEPER MOISTURE AND WEAK TO
MODEST ISENTROPIC LIFT EVENTUALLY ADVECTING INTO OUR AREA BETWEEN
MONDAY AFTERNOON AND MONDAY NIGHT. WITH THIS AND OUR EXISTING
CONTINUITY OF A TOTALLY DRY FORECAST BOTH IN MIND...HAVE ELECTED TO
GRADUALLY INTRODUCE SOME LOWER CHANCE POPS INTO AREAS SOUTH OF LAKE
ONTARIO MONDAY AFTERNOON...BEFORE BRINGING HIGHER CHANCE RANGE POPS
INTO THE ENTIRE AREA MONDAY NIGHT. THE HIGHEST PRECIPITATION CHANCES
WILL BE FOCUSED ACROSS OUR FINGER LAKES AND NORTH COUNTRY ZONES...
WHICH WILL BE CLOSEST TO THE BEST AREA OF DEEPER MOISTURE AND
ISENTROPIC LIFT. TEMPS THROUGH THIS LATTER PORTION OF THE PERIOD
WILL RETURN TO MIDSUMMER NORMS GIVEN THE WEAK WARM AIR ADVECTION
PATTERN...WITH DAYTIME HIGHS OF AROUND 80 EXPECTED ON MONDAY...
FOLLOWED BY LOWS IN THE LOWER TO MID 60S MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE LONG TERM PORTION OF THE FORECAST...THE LARGE-SCALE WEATHER
PATTERN ACROSS NORTH AMERICA WILL REVERT TO ONE WE HAVE BEEN MORE
FAMILIAR WITH FOR THE BULK OF THE SPRING AND SUMMER...THAT OF A
BROAD RIDGE OVER THE ROCKIES AND WESTERN PLAINS...WITH A
CORRESPONDING BROAD DOWNSTREAM TROUGH DEVELOPING OVER THE GREAT
LAKES AND NORTHEAST. THIS CHANGE IN THE PATTERN WILL RESULT IN AN
EXTENDED PERIOD OF MORE NORMAL SUMMERTIME TEMPERATURES FOR OUR
REGION...WITH DAILY HIGHS AVERAGING WITHIN A FEW DEGREES OF 80 EACH
DAY...AND NIGHTTIME LOWS GENERALLY RANGING IN THE LOWER TO MID 60S.
WITH RESPECT TO PRECIPITATION CHANCES...THE FORECAST PICTURE REMAINS
CONSIDERABLY MORE MUDDLED. UNDER THE EXPECTED LARGE-SCALE FLOW
REGIME...NUMEROUS PIECES OF SHORTWAVE ENERGY SHOULD ROTATE THROUGH
THE DEVELOPING TROUGH AND LEAD TO PERIODIC CHANCES FOR SHOWERS AND
THUNDERSTORMS...HOWEVER THE MEDIUM RANGE GUIDANCE REMAINS ALL OVER
THE MAP WITH RESPECT TO THE TIMING AND STRENGTH OF THESE FEATURES.
WITH THIS IN MIND...HAVE JUST CONTINUED TO BROADBRUSH SOME LOW
CHANCE POPS ACROSS THE ENTIRE PERIOD FOR NOW...AND WILL WAIT UNTIL
BETTER MODEL AGREEMENT DEVELOPS BEFORE TRYING TO PROVIDE MORE
REFINED/DETAILED PRECIPITATION PROBABILITIES AND TIMING. ALL THIS
SAID...THIS PERIOD LOOKS TO BE FAR FROM A WASHOUT AT THIS TIME...
WITH ANY SHOTS OF SHOWERS/STORMS LIKELY TO ALTERNATE WITH FREQUENT
DRY PERIODS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FOR THE 18Z TAF CYCLE...GUSTY SW WINDS TO BE THE MAIN IMPACT FOR
THIS AFTERNOON...WITH BUF/IAG/ROC/ART ALL SEEING PREVAILING GUSTS
IN THE 30 TO 35 KT RANGE. WIDELY SCATTERED THUNDERSTORMS MAY
BRIEFLY IMPACT JHW.
AFTER THIS...A LINE OF THUNDERSTORMS WILL APPROACH FROM THE WEST
23Z. THIS AREA WILL PROBABLY WEAKEN AS IT MOVES INTO OUR
REGION...BUT MAY HOLD TOGETHER LONG ENOUGH TO IMPACT IAG/ART...AND
POSSIBLY BUF/ROC DURING THE EVENING HOURS. STEADIER THUNDERSTORMS
ARE LIKELY LATE TONIGHT AS A LARGER AREA IS FORECAST TO DROP
ACROSS THE REGION. ALL THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND
WIND SHIFTS...WITH HEAVY RAIN LOWERING VSBY TO 1SM.
STORMS WILL DROP FROM N-S LATE TONIGHT AND INTO SATURDAY
MORNING...WITH CONDITIONS IMPROVING TO VFR.
OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY MORNING...VFR.
MONDAY AFTERNOON THROUGH WEDNESDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
WINDS HAVE PICKED UP THROUGH THE EARLY AFTERNOON HOURS ACROSS MOST
OF THE WATERS...WITH WINDS STRONGEST NEAR THE LAKE SHORES. THESE
WILL CONTINUE THROUGH THIS EVENING...AS A STRONG LOW LEVEL JET
REMAINS ACROSS THE REGION. WINDS WILL DIMINISH FROM WEST TO EAST
LATER TONIGHT...MORE QUICKLY ACROSS AREAS NEAR LAND WHERE THE LOSS
OF DAYTIME HEATING WILL RESULT IN LESS MIXING. WAVES ON THE
NORTHEAST SHORES WILL TAKE A BIT TO DROP OFF ON BOTH OF THE LAKES.
THE OTHER ISSUE FOR THIS EVENING AND TONIGHT WILL BE THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS ON THE WATERS.
WINDS WILL DIMINISH SATURDAY AND ONWARD WITH NO HEADLINES ANTICIPATED.
&&
.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH TODAY AND TEMPERATURES
WILL APPROACH RECORD HIGHS THIS AFTERNOON...THOUGH THE ONLY SITE
THAT IS EXPECTED TO AT LEAST TIE IT/S RECORD HIGH IS ROCHESTER.
HOWEVER...WITH READINGS IN THE UPPER 70S THIS FRIDAY MORNING...RECORD
WARM LOWS SHOULD BE BROKEN AT ALL THREE LOCATIONS BELOW.
HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK.
BUFFALO..
DATE RECORD HIGH RECORD WARM LOW
FRI 7/19 92 75
ROCHESTER..
DATE RECORD HIGH RECORD WARM LOW
FRI 7/19 95 75
WATERTOWN..
DATE RECORD HIGH RECORD WARM LOW
FRI 7/19 92 72
HERE ARE THE MONTHLY AND ALL TIME RECORD LOW MINIMUMS...
BUFFALO..
JULY.. 78 1897
ALL TIME.. 79 2006
ROCHESTER..
JULY (ALL TIME)..81 1936 AND 1940
WATERTOWN..
JULY (ALL TIME).. 79 2011
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ001>006-011-
013-014.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ001-002-010-
011-019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR
LOZ030-042-043.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT SATURDAY FOR LOZ044-
045.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL
CLIMATE...HITCHCOCK/WOOD/THOMASHazardous weather outlook, Jul 19, 5:23 AM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 523 AM EDT FRI JUL 19 2013 NYZ007-008-012-020-021-200930- JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY- 523 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE UPPER 90S ON FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-013-014-200930- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO- 523 AM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A STRONG COLD FRONT WILL THEN CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-011-200930- NIAGARA-ORLEANS-GENESEE- 523 AM EDT FRI JUL 19 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. WIND ADVISORY. A STRONG COLD FRONT WILL THEN CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-200930- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 523 AM EDT FRI JUL 19 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HEAT AND HUMIDITY WILL COMBINE TODAY TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES. A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 523 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 59 min |
| Jul 19, 8:20 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Niagara, Orleans | 3 hr |
| Jul 19, 8:32 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 43 min |
| Jul 19, 8:49 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Wyoming | 56 min |
| Jul 19, 8:51 PM EDT | Flash Flood Warning | BUF | Erie, Niagara | 3 hr |
| Jul 19, 8:58 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 32 min |
| Jul 19, 9:25 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 65 min |
| Jul 19, 9:49 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 19, 9:56 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 19, 10:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| Jul 19, 10:21 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Wyoming | 54 min |
| Jul 19, 10:33 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Wyoming | 3 hr |
| Jul 19, 10:49 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 56 min |
| Jul 20, 12:46 AM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 20, 1:18 AM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Niagara, Orleans | 3 hr |
| Jul 20, 1:21 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 20, 2:43 AM EDT | Special Weather Statement | BUF | Ontario | 32 min |
| Jul 20, 3:45 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 20, 4:02 AM EDT | Severe Thunderstorm Warning | BUF | Erie | 43 min |
| Jul 20, 4:49 AM EDT | Small Craft Advisory | BUF | 9 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.